MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC ID NOW COVID-19; MOLECULAR IVD FOR ID NOW COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC ID NOW COVID-19; MOLECULAR IVD FOR ID NOW COVID-19
Catalog Number 191-000
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: testing was performed at abbott diagnostics (b)(4), inc.On retained kit lot m167101 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 191-000 / lot m167101 and test base part number 190-430 / lot m167101.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot m167101 showed that the complaint rate is (b)(4).Abbott diagnostics (b)(4) was unable to determine the exact root cause of the reported issue however a possible assignable root cause is patient sample interference.
 
Event or Problem Description
The customer reported a false positive result with the id now covid-19 assay performed on (b)(6) 2021.The customer performed three id now covid-19 assay on the patient on (b)(6) 2021, the first two yielded an invalid and the third a positive result.No additional patient information, including treatment and outcome, was provided.

Brand Name
ID NOW COVID-19
Common Device Name
MOLECULAR IVD FOR ID NOW COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC
10 southgate road
scarborough ME 04074
Manufacturer Contact
kindra sudduth
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key13142172
Report Number1221359-2021-04010
Device Sequence Number20000214
Product Code QJR
UDI-Device Identifier00811877010593
UDI-Public0100811877010593
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EUA2000074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/20/2022
Device Catalogue Number191-000
Device Lot NumberM167101
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Initial Report FDA Received Date01/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexUnknown
Patient Weight50 KG